MAUDE Adverse Event Report: ANGIODYNAMICS, INC. SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC. SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT66LTPD0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Bacterial Infection (1735); Foreign Body In Patient (2687)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
On or about on (b)(6) 2019, minor plaintiff underwent placement of an angiodynamics smart port product, model number: h787ct66ltpd0 and lot number: 5468432, compromised of a port body and a polyurethane catheter.The device was implanted by dr.(b)(6) m.D., at (b)(6), for the purpose of allowing for easier iv access and transfusion.On or about on (b)(6) 2021, minor plaintiff presented to (b)(6), where a port infection was discovered.Minor plaintiff was discharged on or about on (b)(6) 2021, with antibiotics.(b)(4).On or about on (b)(6) 2022, minor plaintiff presents to (b)(6) and underwent a blood culture panel by dr.(b)(6) m.D., at, during which a port infection was discovered.Due to the second infection, minor plaintiff's medical team decided to remove the defective smart port to try to avoid further infections.(b)(4).On or about on (b)(6) 2022, minor plaintiff was transferred to (b)(6), for port removal.Or about on (b)(6) 2022, minor plaintiff underwent an attempted removal of the port and catheter by dr.(b)(6) m.D., at (b)(6).During the attempted removal of the catheter, the procedure was stopped because the device had merged into minor plaintiff's bone and bodily tissues, and the likelihood of removal was deemed minimal.The catheter fragment remains in minor plaintiff's body.Reference: (b)(4) (1319211-2026-00035).
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation.Without receiving product for evaluation the root cause of the reported catheter detached during the port explant procedure cannot be determined.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Sterilization load release records were reviewed for the packaging lot in question; no issues were observed.There have been no other reported complaints for the indicated packaging lot for similar patient infection issue.The port was implanted into the patient for more than 39 months prior to the patient's second infection (on (b)(6) 2022).If the manufacturing/packaging/sterilization of the port device in question was to contribute to an infection in the patient it would have likely occurred shortly after the implant date and not more than 39 months later (and more than 19 months after the first infection on (b)(6) 2021.Device directions for use (dfu) cautions that each access of the port should be performed using aseptic technique, following the institutions universal precautions.There is no indication from the reported complaint that the manufacturing/packaging/sterilization of the port device could have contributed to the patient's infection.Infection is cautioned in the device dfu as a potential complication of port system use.Labeling review: the directions for use (dfu) that is provided with the port device contains the following statements: warnings: · the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.· reuse of single-use devices creates a potential risk of patient or user infections.Contamination of the device may led to injury, illness or death of the patient.· do not use syringes smaller than 10 ml syringe when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.Precautions · carefully read and follow all instructions prior to use.· strict aseptic technique is of paramount importance when implanting any device.· for peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.· when using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.· after any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: air embolism catheter disconnection or migration, catheter embolization, catheter fragmentation, catheter pinch-off, clot formation, drug extravasation (leakage), erosion of vessel and skin, fibrin sheath, implant rejection, infection, inflammation, thromboembolism, thrombophlebitis, thrombosis, necrosis of scarring of skin over implant area, vessel trauma.Post-operative care the incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines · each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.· follow institutional universal precautions.Contraindications · catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.· a blood return should be present prior to usage of device for any therapy or testing.· do not attempt to measure the patient's blood pressure on the arm in which a peripheral system is located, since catheter occlusion or other damage to the catheter could occur.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Pinch-off syndrome pinch-off syndrome signs may include difficulty in aspirating blood, resistance to flushing or infusion of medications or fluids that improves with position changes, infraclavicular pain and/or swelling with catheter flushing or infusion palpitations, sudden onset chest pain, cardiac arrhythmias, extra heart sound, chest wall swelling at the port pocket, vein insertion site, pain in shoulder or port area not associated with swelling, cough, paresthesia of arm on side of catheter withdrawal occlusion or swishing sound with catheter flushing.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key24305106
Report Number1319211-2026-00036
Device Sequence Number15820398
Product Code LJT
UDI-Device Identifier15051684017978
UDI-Public15051684017978
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberH787CT66LTPD0
Device Catalogue NumberCT66LTPD
Device Lot Number5468432
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening; Hospitalization; Required Intervention;
Patient SexFemale